In a study published in the Journal of Neural Transmission, researchers sought to investigate the claims and determine if anticoagulant medication increases haematoma frequency during therapy with botulinum toxin. In a retrospective study, 32 patients (16 male, 16 female) were assessed that received BT therapy for either cervical dystonia, blephoraspasm, hemi-facial spasm, or post-stroke spasticity while taking anti-coagulants.
Researchers matched all individuals in the anticoagulant group (AG) to identical candidates, except for gender, in a control group that did not use oral anticoagulants. Clinicians performed a total of 328 BT treatment cycles encompassing 20,900 injections within the AG. Contrary to the warnings, the researchers found no significant difference in overall haematoma frequency between AG and the control group, suggesting that anticoagulant medication during BT therapy does not increase the risk of haematoma.
Click here to view original web page at www.medicalnewsbulletin.com